Hail, Texas
- When
- June 23, 8:35 PM CST
- Where
- Texas County, 1 mi NW of Guymon
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.690, -101.493
Severe thunderstorms produced hail over the central Oklahoma Panhandle during the evening hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms produced hail over the central Oklahoma Panhandle during the evening hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 23, 6:23 PM CST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 723 PM CDT MON JUN 23 2008 .AVIATION... HAVE ISSUED UPDATE TO AMA/S WIND FCST...EXPECTING OUTFLOW BNDRY TO ARRIVE AT 0040Z...SHIFTING WINDS TO THE WEST AND GUSTING TO 35 KT. WILL MONITOR RADAR DATA AND SEE IF AVIATION WX WARNING WILL BE NEEDED. COCKRELL && .PREV DISCUSSION... /ISSUED 623 PM CDT MON JUN 23 2008/ AVIATION... THUNDERSTORMS WILL LIKELY AFFECT ALL THREE TERMINALS THIS EVENING AS DIURNAL MOUNTAIN CONVECTION ADVECTS ACROSS THE AREA UNDER NORTHWEST FLOW ALOFT. A SHORTWAVE EMBEDDED IN THE FLOW SHOULD HELP SUSTAIN THE CONVECTION WELL INTO THE EVENING SO TEMP GROUPS WERE CARRIED FOR THE FULL FOUR HOURS AT KDHT/KGUY BEGINNING AT 00Z AND AT KAMA BEGINNING AT 01Z. WE COULD SEE BRIEF MVFR VSBYS/CIGS BUT THE MAIN CONCERN WILL BE OCCASIONAL GUSTY WINDS. THE STORMS SHOULD BE TO THE EAST OF THE TERMINALS BY 05Z FOR THE MOST PART SO I LET THE THUNDER DROP OFF OUT OF THE TAFS. WE SHOULD SEE A SCT/BKN MID DECK FOR MOST OF THE NIGHT. THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN TOMORROW AFTERNOON/EVENING BUT THIS WILL MAINLY BE AFTER THE TAF PERIOD. THEREFORE...ONLY CB REMARKS WERE INCLUDED FOR KDHT/KGUY. WINDS WILL DIMINISH THIS EVENING WITH THE LOSS OF DAYTIME HEATING. BY MID MORNING ON TUESDAY...WINDS SHOULD PICK BACK UP TO AROUND 15 KTS FROM THE SOUTHWEST AND MAY GUST TO AROUND 25 KTS BY THE AFTERNOON. JOHNSON PREV DISCUSSION... /ISSUED 311 PM CDT MON JUN 23 2008/ DISCUSSION... PREVIOUS FORECAST THINKING STILL IN GOOD SHAPE. NORTHWESTERLY FLOW PERSISTS THROUGH THE WEEK AND POSSIBLY INTO THE WEEKEND. WITH CONVECTION ALREADY DEVELOPING ACROSS NORTHEAST NM...HAVE UPPED POPS TO 70S ACROSS THE WEST AND TAPERED THEM DOWN TO 20S IN THE FAR SOUTHEAST. SEVERE WEATHER IS POSSIBLE...MAINLY IN THE FORM OF DAMAGING WINDS AND HAIL. ALSO WILL HAVE LOCALLY HEAVY RAINFALL RESULTING IN POSSIBILITY OF FLASH FLOODING IN AREAS WHERE STORMS HAVE BEEN OVER THE PAST SEVERAL DAYS. TEMPERATURES APPEAR TO REMAIN NEAR 90 DEGREES MOST AREAS WITH SOME MID-UPPER 90S POSSIBLE ACROSS THE OKLAHOMA AND NORTHEAST TEXAS PANHANDLE. TEMPERATURES BEYOND THURSDAY THROUGH THE END OF THE FORECAST APPEAR IN GOOD SHAPE AND ALSO LEFT POPS ALONE FOR NOW. MODELS STILL TRYING TO POKE RIDGE BACK TOWARDS THE PANHANDLES AND WILL WAIT AND SEE IF THIS REALLY PANS OUT OR NOT. JORDAN FIRE WEATHER... NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 63 91 65 92 67 / 60 10 30 10 20 BEAVER OK 64 97 66 95 69 / 40 10 20 10 20 BOISE CITY OK 61 93 65 95 65 / 70 10 30 10 20 BORGER TX 68 94 71 92 72 / 50 10 30 10 20 BOYS RANCH TX 64 96 67 97 68 / 70 10 30 10 20 CANYON TX 61 92 64 94 66 / 60 10 20 10 20 CLARENDON TX 67 92 68 92 69 / 40 10 20 10 20 DALHART TX 61 93 63 95 63 / 70 10 40 10 20 GUYMON OK 63 97 67 93 67 / 60 10 20 10 20 HEREFORD TX 61 93 61 94 65 / 60 10 20 10 20 LIPSCOMB TX 65 95 68 92 70 / 30 10 20 10 20 PAMPA TX 66 91 69 89 71 / 40 10 20 10 20 SHAMROCK TX 67 93 70 93 71 / 20 10 20 10 20 WELLINGTON TX 69 95 70 94 71 / 20 10 20 10 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/03
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 455 PM CDT MON JUN 23 2008 OKZ001>003-TXZ001>020-241100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 455 PM CDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... AN UNSTABLE ATMOSPHERE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO BRING THUNDERSTORMS TO THE PANHANDLES THROUGH TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. HEAVY RAINFALL MAY ALSO CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... NORTHWESTERLY UPPER LEVEL FLOW WILL CONTINUE THIS WEEK...WITH THUNDERSTORMS POSSIBLE ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES EACH AFTERNOON AND EVENING THROUGH FRIDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AT TIMES THROUGH FRIDAY NIGHT. PLEASE RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 811 PM CDT MON JUN 23 2008 TXZ002-240200- SHERMAN TX- 811 PM CDT MON JUN 23 2008 ...STRONG THUNDERSTORM IN SOUTHERN SHERMAN COUNTY... AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL SHERMAN COUNTY MOVING EAST AT 15 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHERN SHERMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 821 PM CDT MON JUN 23 2008 TXZ016-017-240200- DEAF SMITH TX-RANDALL TX- 821 PM CDT MON JUN 23 2008 ...STRONG THUNDERSTORM IN EXTREME SOUTHEASTERN DEAF SMITH AND RANDALL COUNTIES... AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS ACROSS SOUTHEASTERN DEAF SMITH AND RANDALL COUNTIES. THE STRONGEST STORM WAS LOCATED NEAR CANYON MOVING EAST AT 25 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. PEOPLE IN EXTREME SOUTHEASTERN DEAF SMITH AND RANDALL COUNTIES... INCLUDING THE CITY OF CANYON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 830 PM CDT MON JUN 23 2008 OKZ002-240215- TEXAS OK- 830 PM CDT MON JUN 23 2008 ...STRONG THUNDERSTORM IN CENTRAL TEXAS COUNTY... AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES WEST OF GUYMON...NEAR HOUGH...MOVING EAST AT 20 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL TEXAS COUNTY...INCLUDING THE CITY OF GUYMON... SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 837 PM CDT MON JUN 23 2008 TXZ013-240215- CARSON TX- 837 PM CDT MON JUN 23 2008 ...STRONG THUNDERSTORM IN CARSON COUNTY... AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF PANHANDLE MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN CARSON COUNTY...INCLUDING THE CITY OF PANHANDLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 839 PM CDT MON JUN 23 2008 TXZ008-240230- HUTCHINSON TX- 839 PM CDT MON JUN 23 2008 ...STRONG THUNDERSTORM IN HUTCHINSON COUNTY... AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES EAST OF FRITCH MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN HUTCHINSON COUNTY...INCLUDING THE CITY OF BORGER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 918 PM CDT MON JUN 23 2008 OKZ002-240315- TEXAS OK- 918 PM CDT MON JUN 23 2008 ...STRONG THUNDERSTORM IN EASTERN TEXAS COUNTY... AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF GUYMON MOVING EAST AT 20 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN EASTERN TEXAS COUNTY...INCLUDING THE CITY OF GUYMON... SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JOHNSON
The Amarillo radar (KAMA), 163 km away, was scanning. The volume nearest the first event began at 02:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116399.